What are Cetirizine Tablets?
Cetirizine Hay fever and Allergy Symptom Relief Tablets are anti-histamine drugs generally used to treat allergic symptoms due to hay fever and other airborne allergies such as house dust mite and pet allergies. These tablets are non-drowsy, making them ideal for those who want to ease their allergy symptoms without feeling sluggish or tired.
When should Cetirizine Tablets be used?
This medicine should be used when you need to relieve the symptoms of hay fever (e.g. sneezing, runny and itchy nose and eye irritation) and other allergies such as pet and dust allergies. It can also be used to treat raised, red itchy skin (symptoms of urticaria, which is often known as hives or nettle rash). Always handle the tablets carefully with dry hands only. Check the foil is not broken before use.
How does Cetirizine treat hay fever?
Allergens like pollen, pet fur, house dust or insect bites may lead to an excess of a chemical called histamine in the body. This chemical in the human body can cause various allergic symptoms such as skin rashes, watery eyes sneezing and blocked nose. Cetirizine treats hay fever by working to block the body's natural histamines that are produced when an allergic reaction, such as hay fever, occurs. When taking cetirizine hay fever tablets, you should feel better after an hour of taking the tablets.
How should Cetirizine Tablets be used?
Always take Cetirizine 10mg tablets exactly as your doctor has told you. Check with your doctor if you are not sure. Tablets need to be swallowed with a glass of water or another cool drink.
Children aged 6 to 12 years: the recommended dose is 5mg twice daily as half a tablet, twice a day.
Adults and children aged 12 years and over: the recommended dose is 10mg once daily as one tablet.
Patients with moderate to severe renal impairment: The recommended dose is 5mg once a day as half a tablet.
Do I need a prescription to order Cetirizine Tablets?
You do not need a prescription for Cetirizine Tablets, however, you will be asked to complete a short medical questionnaire by your Chemist-4-U pharmacist before we can take your order. This includes some simple questions that all pharmacies legally are required to ask before supplying this kind of product. This helps our pharmacy team to be sure that this product is the best choice for you.
Can I Use Cetirizine Tablets if I am Pregnant or Breastfeeding?
If you are pregnant or breastfeeding, think you may be pregnant or are planning to have a baby, ask your doctor for advice before taking this medicine. Cetirizine 10mg tablets should be avoided in pregnant women. Accidental use of the drug by a pregnant woman should not produce any harmful effects on the foetus. Nevertheless, medicine should only be administered if necessary and after medical advice. Cetirizine passes into breast milk; therefore, you should not take Cetirizine during breastfeeding unless you have contacted your doctor.
Can I drive while taking these tablets?
There has been no clinical evidence to suggest that cetirizine tablets will impair your attention, alertness, or driving capabilities after you take them at the recommended dose. However, you should take note of you how are feeling after taking this product if you plan on driving or using any machinery or tools. If you are sensitive to these tablets, drink alcohol, or take more tablets than you are supposed to, you might find that this product can make you feel drowsy or affect your attention or reactions. If this happens to you, do not attempt to drive, use tools or machinery.
Why is the packaging on this product different from the picture on your site?
When you purchase Cetirizine Hydrochloride tablets from Chemist 4 U, you might find that the packaging your tablets arrive in looks different than the picture on our site, or has a different brand on the box. This is because cetirizine is a generic active ingredient, like flour in a cake, and isn’t the brand name of a tablet, so lots of different manufacturers can make allergy tablets that contain this ingredient. Don’t worry, although we might send you a box that looks slightly different, the product will always contain 30 tablets that use 10mg of cetirizine hydrochloride as the active ingredient, they will always be a UK Licensed Product, and they will all work in the same way.
When should Cetirizine Tablets not be used?
Cetirizine tablets are not suitable for use by children under the age of 6. Do not take this product if you have severe kidney disease. Do not take this product if you are allergic to cetirizine hydrochloride, hydroxyzine, or any of the other listed ingredients. This product if not suitable for those who are allergic to piperazine medications, e.g. buclizine, cyclizine, meclizine, or levocetirizine. You should not drink alcohol while taking this product. Speak to your doctor or Chemist 4 U pharmacist before taking this product if you:
- Have kidney problems, you may need to take a lower dose of this product
- Have predisposition factors to urinary retention, e.g. spinal cord lesion, prostatic hyperplasia
- Are an epileptic patient or are at risk of convulsions
Speak to your doctor or Chemist 4 U pharmacist before taking this product if you are taking any other medication or have an underlying medical condition.
Does this product have any side effects?
Like all medicines, cetirizine hydrochloride can have side effects, although not everybody will experience them. Please see a doctor at once if you experience any of the following signs of a severe allergic reaction:
- Difficulty breathing
- Swelling of the face, neck, tongue, throat, eyelids or lips
Other side effects of this product include:
- Fatigue or sleepiness
- Dizziness, headache
- Dry mouth, nausea (feeling sick), diarrhoea (in children only)
- Sore throat, rhinitis (swelling and irritation inside the nose in children only)
- Itching, rash
- Abdominal pain
- Feeling weak or generally unwell
- Abnormal feeling of the skin, tingling in the hands or feet
If you experience these or any other side effects while taking these tablets, stop use and speak to your doctor or Chemist 4 U pharmacist right away. For more information about reporting side effects of medication please see the government’s Yellow Card website.
Always read the information leaflet before use.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about an addiction to 'over the counter' medication we urge you to visit the below links for professional help and advice:
10mg cetirizine hydrochloride, pregelatinized starch, lactose, maize starch, povidone, magnesium stearate, macrogol 6000, basic polymethacrylate, titanium dioxide (E171), talc
Your guide to nasal sprays for hay fever
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
What is anosmia?
Hay Fever Statistics UK
Everything you need to know about drowsy and non-drowsy antihistamines
When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Why can I buy some medicines without a prescription but not others?
Ever wondered why you can buy paracetamol in the shop but not antibiotics?
Although shops and supermarkets are allowed to stock everyday medicines like paracetamol, there is a huge list of other medicines that you can only get from your local pharmacy and some you can only get with a prescription from your doctor.
If you’ve ever wondered why there are different rules for different medications, you’ve come to the right place.
We’re going to take a look at the different kinds of medications and why they have to be sold the way they do.
Which hay fever treatment is right for me?
Can I take two kinds of hay fever medication at once?
Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.
If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.
What is in Piriton?
If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.
But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.
Do I have hay fever? Your hay fever diagnosis
Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?
Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?
If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.
This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.
What can I do to treat my child's hay fever?
Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.
Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.
The hay fever calendar
5 common hay fever myths that need busting
Is your hay fever worse at night? These 6 simple steps will help you sleep better
Do these contain milk (lactose)?
Yes, they do, as do most tablets in very small quantities. If this is not suitable for you, you may wish to consider a liquid preparation. A full list of ingredients is found on our website:
- 10mg cetirizine hydrochloride
- pregelatinized starch
- maize starch
- magnesium stearate
- macrogol 6000
- basic polymethacrylate
- titanium dioxide (E171)
Why is generic cetirizine 3x cheaper than Benadryl or Piriteze which use the same active ingredient? Is the quality worse?
You are paying for a brand name when you purchase Benadryl or Piriteze.
The active ingredient is exactly the same, therefore just as effective. Hope this helps.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||1||2||3||£2.95|
|Royal Mail Tracked 24||0||1||1||£4.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here